Alert archive / North Dakota / Fire Weather Watches in 2012

Fire Weather Watch 21, NWS Bismarck, ND

August 27, 20124 counties in North Dakota

NWS Bismarck, ND issued this fire weather watch at Aug 27, 2012, 2:22 PM MDT for 4 counties in North Dakota. It took effect at Aug 28, 2012, 12:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 27, 2012, 2:22 PM MDT (20:22 UTC)
In effect from
Aug 28, 2012, 12:00 PM MDT
Expired
Aug 28, 2012, 4:06 AM MDT
In force
Issued by
NWS Bismarck, ND

Counties Billings County, ND, Bowman County, ND, Golden Valley County, ND, Slope County, ND

The radar

The Bismarck radar (KBIS), 213 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2012-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2012-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1766 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

131 
WWUS83 KBIS 272022
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
322 PM CDT MON AUG 27 2012

...RED FLAG WARNING FOR PARTS OF WESTERN NORTH DAKOTA THIS
AFTERNOON AND EVENING...

...FIRE WEATHER WATCH FOR FAR SOUTHWEST NORTH DAKOTA TUESDAY
AFTERNOON AND EVENING...

...FIRE WEATHER WATCH FOR WESTERN AND MUCH OF CENTRAL NORTH DAKOTA
WEDNESDAY AND WEDNESDAY NIGHT...

.A PROLONGED PERIOD OF POTENTIALLY CRITICAL FIRE WEATHER CONDITIONS
IS POSSIBLE THIS AFTERNOON THROUGH AT LEAST WEDNESDAY NIGHT.

FOR THE REMAINDER OF TODAY...A RED FLAG WARNING REMAINS IN EFFECT
FOR BOWMAN...SLOPE...GOLDEN VALLEY...BILLINGS...MCKENZIE AND STARK
COUNTIES UNTIL 9 PM MDT. SOUTHEAST WINDS TO 25 MPH WILL CONTINUE
THROUGH THE EVENING...WITH RELATIVE HUMIDITIES NEAR 20 PERCENT AND
TEMPERATURES NEAR 90. SOUTHEAST WINDS WILL DECREASE TO 10 MPH
AFTER SUNSET WITH RELATIVE HUMIDITIES RECOVERING TO NEAR 80
PERCENT TONIGHT.

FOR TUESDAY IN THE FAR SOUTHWEST...HIGHS WILL BE IN THE UPPER 90S
WITH AFTERNOON RELATIVE HUMIDITIES AROUND 15 PERCENT. WINDS AT 10
MPH OR LESS MAY BE HIGHLY VARIABLE IN DIRECTION...WHICH COULD
CAUSE FIRE CONTROL ISSUES.

FOR WEDNESDAY...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE
ALONG AND WEST OF HIGHWAY 83. HIGHS NEAR 100...WINDS SOUTH AROUND
20 MPH AND RELATIVE HUMIDITIES NEAR 20 PERCENT ARE POSSIBLE. A
COLD FRONT MOVING THROUGH NORTH DAKOTA WEDNESDAY EVENING MAY
RESULT IN MIXING SUFFICIENT TO MAINTAIN LOW RELATIVE HUMIDITIES
THROUGH THE NIGHT. WINDS WILL SHIFT WEST BEHIND THE FRONT.
ISOLATED THUNDERSTORMS WITH DRY LIGHTNING ARE ALSO POSSIBLE
WEDNESDAY EVENING AND NIGHT.


NDZ031-032-040-043-280430-
/O.NEW.KBIS.FW.A.0021.120828T1800Z-120829T0300Z/
/O.NEW.KBIS.FW.A.0022.120829T1500Z-120830T1200Z/
/O.CON.KBIS.FW.W.0028.000000T0000Z-120828T0300Z/
GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN-
222 PM MDT MON AUG 27 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR STRONG WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES AND
DRY FUELS FOR FAR WESTERN NORTH DAKOTA...

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR LOW RELATIVE HUMIDITY...WARM
TEMPERATURES...VARIABLE WINDS AND DRY FUELS FOR FAR SOUTHWEST
NORTH DAKOTA...

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING
THROUGH LATE WEDNESDAY NIGHT FOR STRONG WINDS...LOW RELATIVE 
HUMIDITY...WARM TEMPERATURES AND DRY FUELS FOR MUCH OF WESTERN AND
CENTRAL NORTH DAKOTA...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FIRE
WEATHER WATCH FOR LOW RELATIVE HUMIDITY...WARM
TEMPERATURES...VARIABLE WINDS AND DRY FUELS ..WHICH IS IN EFFECT
FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. A FIRE WEATHER
WATCH HAS ALSO BEEN ISSUED FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT.

* AFFECTED AREA...FIRE WEATHER ZONE 031 GOLDEN VALLEY...FIRE 
  WEATHER ZONE 032 BILLINGS...FIRE WEATHER ZONE 040 SLOPE AND 
  FIRE WEATHER ZONE 043 BOWMAN.

* A RED FLAG WARNING REMAINS IN EFFECT FOR FAR SOUTHWEST NORTH
  DAKOTA THROUGH 9 PM MDT THIS EVENING. A FIRE WEATHER WATCH IS
  ALSO IN EFFECT FOR TUESDAY AFTERNOON AND EVENING AND AGAIN
  WEDNESDAY AND WEDNESDAY NIGHT.

* WINDS SOUTHEAST AT 25 MPH THIS AFTERNOON AND EVENING. FOR
  TUESDAY WINDS WILL BE VARIABLE AT 5 TO 10 MPH. ON
  WEDNESDAY...SOUTHERLY WINDS TO 20 MPH ARE FORECAST...TURNING
  WEST DURING THE EVENING AND OVERNIGHT.

* RELATIVE HUMIDITY AS LOW AS 15 TO 20 PERCENT EACH DAY.

* HIGH TEMPERATURES IN THE LOWER 90S TODAY...UPPER 90S TUESDAY AND
  LOWER 100S ON WEDNESDAY.

* ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY EVENING WITH DRY
  LIGHTNING POSSIBLE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

NDZ017-033-280430-
/O.NEW.KBIS.FW.A.0022.120829T1500Z-120830T1200Z/
/O.CON.KBIS.FW.W.0028.000000T0000Z-120828T0300Z/
MCKENZIE-STARK-
322 PM CDT MON AUG 27 2012 /222 PM MDT MON AUG 27 2012/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES 
AND DRY FUELS FOR FAR WESTERN NORTH DAKOTA...

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
THURSDAY MORNING FOR STRONG WINDS...LOW RELATIVE HUMIDITY...WARM 
TEMPERATURES AND DRY FUELS FOR MUCH OF WESTERN AND CENTRAL NORTH
DAKOTA.

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FIRE
WEATHER WATCH FOR STRONG WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES 
AND DRY FUELS...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
THURSDAY MORNING.

* AFFECTED AREA...FIRE WEATHER ZONE 017 MCKENZIE AND FIRE 
  WEATHER ZONE 033 STARK.

* TIMING...1 PM CDT /NOON MDT/ TO 10 PM CDT /9 PM MDT/.

* A RED FLAG WARNING REMAINS IN EFFECT FOR FAR SOUTHWEST NORTH
  DAKOTA THROUGH 9 PM MDT THIS EVENING. A FIRE WEATHER WATCH IS
  ALSO IN EFFECT FOR WEDNESDAY AND WEDNESDAY NIGHT.

* WINDS SOUTHEAST TO 25 MPH THIS AFTERNOON AND EVENING. ON
  WEDNESDAY...SOUTHERLY WINDS OF 20 MPH ARE FORECAST...TURNING
  WEST DURING THE EVENING AND OVERNIGHT.

* RELATIVE HUMIDITY AS LOW AS 15 TO 20 PERCENT EACH DAY.

* HIGH TEMPERATURES IN THE LOWER 90S TODAY...LOWER 100S ON
  WEDNESDAY.

* ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY EVENING WITH DRY
  LIGHTNING POSSIBLE.

* IMPACTS...POTENTIAL FOR RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

NDZ001>003-009>011-018>021-034-035-041-042-044>046-280430-
/O.NEW.KBIS.FW.A.0022.120829T1500Z-120830T1200Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-DUNN-MERCER-OLIVER-
MCLEAN-MORTON-BURLEIGH-HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-
322 PM CDT MON AUG 27 2012 /222 PM MDT MON AUG 27 2012/

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
THURSDAY MORNING FOR STRONG WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES 
AND DRY FUELS FOR MUCH OF WESTERN AND CENTRAL NORTH DAKOTA...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FIRE
WEATHER WATCH FOR STRONG WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES 
AND DRY FUELS...WHICH IS IN EFFECT FROM WEDNESDAY MORNING
THROUGH THURSDAY MORNING.

* AFFECTED AREA...FIRE WEATHER ZONE 001 DIVIDE...FIRE WEATHER ZONE
  002 BURKE...FIRE WEATHER ZONE 003 RENVILLE...FIRE WEATHER ZONE
  009 WILLIAMS...FIRE WEATHER ZONE 010 MOUNTRAIL...FIRE WEATHER
  ZONE 011 WARD...FIRE WEATHER ZONE 018 DUNN...FIRE WEATHER ZONE
  019 MERCER...FIRE WEATHER ZONE 020 OLIVER...FIRE WEATHER ZONE
  021 MCLEAN...FIRE WEATHER ZONE 034 MORTON...FIRE WEATHER ZONE
  035 BURLEIGH...FIRE WEATHER ZONE 041 HETTINGER... FIRE WEATHER
  ZONE 042 GRANT...FIRE WEATHER ZONE 044 ADAMS... FIRE WEATHER
  ZONE 045 SIOUX AND FIRE WEATHER ZONE 046 EMMONS.

* SOUTHERLY WINDS OF 20 MPH ARE FORECAST WEDNESDAY...TURNING WEST
  DURING THE LATE EVENING AND OVERNIGHT.

* RELATIVE HUMIDITY NEAR 20 PERCENT.

* WEDNESDAY HIGHS IN THE UPPER 90S TO THE LOWER 100S.

* ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY EVENING AND NIGHT WITH
  DRY LIGHTNING POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

AYD/JWS/RPK
2 follow-up statements
960 
WWUS83 KBIS 280255
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
955 PM CDT MON AUG 27 2012

...RED FLAG WARNING HAS BEEN CANCELLED FOR PARTS OF WESTERN NORTH
DAKOTA THIS EVENING...

...FIRE WEATHER WATCH REMAINS IN EFFECT FOR FAR SOUTHWEST NORTH
DAKOTA TUESDAY AFTERNOON AND EVENING...

...FIRE WEATHER WATCH REMAINS IN EFFECT FOR WESTERN AND MUCH OF
CENTRAL NORTH DAKOTA WEDNESDAY AND WEDNESDAY NIGHT...

.WINDS HAVE FALLEN BELOW CRITICAL THRESHOLDS THIS EVENING.
THEREFORE...THE RED FLAG WARNING FOR BOWMAN...SLOPE...GOLDEN
VALLEY...BILLINGS...MCKENZIE AND STARK COUNTIES HAS BEEN
CANCELLED.

FOR TUESDAY IN THE FAR SOUTHWEST...HIGHS WILL BE IN THE UPPER 90S
WITH AFTERNOON RELATIVE HUMIDITIES AROUND 15 PERCENT. WINDS AT
10 MPH OR LESS MAY BE HIGHLY VARIABLE IN DIRECTION...WHICH COULD
CAUSE FIRE CONTROL ISSUES.

FOR WEDNESDAY...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE
ALONG AND WEST OF HIGHWAY 83. HIGHS NEAR 100...WINDS SOUTH AROUND
20 MPH AND RELATIVE HUMIDITIES NEAR 20 PERCENT ARE POSSIBLE. A
COLD FRONT MOVING THROUGH NORTH DAKOTA WEDNESDAY EVENING MAY
RESULT IN MIXING SUFFICIENT TO MAINTAIN LOW RELATIVE HUMIDITIES
THROUGH THE NIGHT. WINDS WILL SHIFT WEST BEHIND THE FRONT.
ISOLATED THUNDERSTORMS WITH DRY LIGHTNING ARE ALSO POSSIBLE
WEDNESDAY EVENING AND NIGHT.

NDZ031-032-040-043-281100-
/O.CAN.KBIS.FW.W.0028.000000T0000Z-120828T0300Z/
/O.CON.KBIS.FW.A.0021.120828T1800Z-120829T0300Z/
/O.CON.KBIS.FW.A.0022.120829T1500Z-120830T1200Z/
GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN-
855 PM MDT MON AUG 27 2012

...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS...LOW RELATIVE
HUMIDITY...WARM TEMPERATURES AND DRY FUELS FOR FAR WESTERN NORTH
DAKOTA...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR LOW RELATIVE HUMIDITY...WARM
TEMPERATURES...VARIABLE WINDS AND DRY FUELS FOR FAR SOUTHWEST
NORTH DAKOTA... 

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH LATE WEDNESDAY NIGHT FOR STRONG WINDS...LOW RELATIVE 
HUMIDITY...WARM TEMPERATURES AND DRY FUELS FOR MUCH OF WESTERN AND
CENTRAL NORTH DAKOTA...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE RED
FLAG WARNING. HOWEVER...A FIRE WEATHER WATCH FOR LOW RELATIVE
HUMIDITY...WARM TEMPERATURES...VARIABLE WINDS AND DRY FUELS
REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING.
A FIRE WEATHER WATCH ALSO REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH LATE WEDNESDAY NIGHT.

* AFFECTED AREA...FIRE WEATHER ZONE 031 GOLDEN VALLEY...FIRE 
  WEATHER ZONE 032 BILLINGS...FIRE WEATHER ZONE 040 SLOPE AND 
  FIRE WEATHER ZONE 043 BOWMAN.

* A FIRE WEATHER WATCH IS IN EFFECT FOR TUESDAY AFTERNOON AND
  EVENING AND AGAIN WEDNESDAY AND WEDNESDAY NIGHT.

* FOR TUESDAY WINDS WILL BE VARIABLE AT 5 TO 10 MPH. ON
  WEDNESDAY...SOUTHERLY WINDS TO 20 MPH ARE FORECAST...TURNING
  WEST DURING THE EVENING AND OVERNIGHT.

* RELATIVE HUMIDITY AS LOW AS 15 TO 20 PERCENT EACH DAY.

* HIGH TEMPERATURES IN THE UPPER 90S TUESDAY AND LOWER 100S ON
  WEDNESDAY.

* ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY EVENING WITH DRY 
  LIGHTNING POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

NDZ017-033-281100-
/O.CAN.KBIS.FW.W.0028.000000T0000Z-120828T0300Z/
/O.CON.KBIS.FW.A.0022.120829T1500Z-120830T1200Z/
MCKENZIE-STARK-
955 PM CDT MON AUG 27 2012 /855 PM MDT MON AUG 27 2012/

...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS...LOW RELATIVE
HUMIDITY...WARM TEMPERATURES AND DRY FUELS FOR FAR WESTERN NORTH
DAKOTA...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH THURSDAY MORNING FOR STRONG WINDS...LOW RELATIVE
HUMIDITY...WARM TEMPERATURES AND DRY FUELS FOR MUCH OF WESTERN AND
CENTRAL NORTH DAKOTA...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE RED
FLAG WARNING. HOWEVER...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR
STRONG WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES AND DRY
FUELS...FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING.

* AFFECTED AREA...FIRE WEATHER ZONE 017 MCKENZIE AND FIRE 
  WEATHER ZONE 033 STARK.

* TIMING...1 PM CDT /NOON MDT/ TO 10 PM CDT /9 PM MDT/.

* A FIRE WEATHER WATCH IS IN EFFECT FOR WEDNESDAY AND WEDNESDAY
  NIGHT.

* ON WEDNESDAY...SOUTHERLY WINDS OF 20 MPH ARE FORECAST...TURNING
  WEST DURING THE EVENING AND OVERNIGHT.

* RELATIVE HUMIDITY AS LOW AS 15 TO 20 PERCENT EACH DAY.

* HIGH TEMPERATURES IN THE LOWER 100S ON WEDNESDAY.

* ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY EVENING WITH DRY 
  LIGHTNING POSSIBLE. 

* IMPACTS...POTENTIAL FOR RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

NDZ001>003-009>011-018>021-034-035-041-042-044>046-281100-
/O.CON.KBIS.FW.A.0022.120829T1500Z-120830T1200Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-DUNN-MERCER-OLIVER-
MCLEAN-MORTON-BURLEIGH-HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-
955 PM CDT MON AUG 27 2012 /855 PM MDT MON AUG 27 2012/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH THURSDAY MORNING FOR STRONG WINDS...LOW RELATIVE
HUMIDITY...WARM TEMPERATURES AND DRY FUELS FOR MUCH OF WESTERN AND
CENTRAL NORTH DAKOTA...

A FIRE WEATHER WATCH REMAINS IN EFFECT FOR STRONG WINDS...LOW
RELATIVE HUMIDITY...WARM TEMPERATURES AND DRY FUELS...FROM
WEDNESDAY MORNING THROUGH THURSDAY MORNING.

* AFFECTED AREA...FIRE WEATHER ZONE 001 DIVIDE...FIRE WEATHER 
  ZONE 002 BURKE...FIRE WEATHER ZONE 003 RENVILLE...FIRE WEATHER 
  ZONE 009 WILLIAMS...FIRE WEATHER ZONE 010 MOUNTRAIL...FIRE 
  WEATHER ZONE 011 WARD...FIRE WEATHER ZONE 018 DUNN...FIRE 
  WEATHER ZONE 019 MERCER...FIRE WEATHER ZONE 020 OLIVER...FIRE 
  WEATHER ZONE 021 MCLEAN...FIRE WEATHER ZONE 034 MORTON...FIRE 
  WEATHER ZONE 035 BURLEIGH...FIRE WEATHER ZONE 041 HETTINGER...
  FIRE WEATHER ZONE 042 GRANT...FIRE WEATHER ZONE 044 ADAMS...
  FIRE WEATHER ZONE 045 SIOUX AND FIRE WEATHER ZONE 046 EMMONS.

* SOUTHERLY WINDS OF 20 MPH ARE FORECAST WEDNESDAY...TURNING 
  WEST DURING THE LATE EVENING AND OVERNIGHT. 

* RELATIVE HUMIDITY NEAR 20 PERCENT.

* WEDNESDAY HIGHS IN THE UPPER 90S TO THE LOWER 100S.

* ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY EVENING AND 
  NIGHT WITH DRY LIGHTNING POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

TM
492 
WWUS83 KBIS 281006
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
506 AM CDT TUE AUG 28 2012

...RED FLAG WARNING HAS BEEN ISSUED FOR PARTS OF WESTERN NORTH
DAKOTA FOR THIS TUESDAY AFTERNOON AND EVENING...

...FIRE WEATHER WATCH REMAINS IN EFFECT FOR WESTERN AND CENTRAL
NORTH DAKOTA WEDNESDAY AND WEDNESDAY NIGHT...

.CRITICAL FIRE WEATHER CONDITIONS WILL EXIST OVER PARTS OF WESTERN
NORTH DAKOTA THIS AFTERNOON AND EVENING...AND OVER MOST OF
WESTERN AND CENTRAL NORTH DAKOTA WEDNESDAY AND WEDNESDAY NIGHT.

NO BURNING SHOULD BE DONE IN THE WARNED AREA TODAY...AND BE EXTRA
CAREFUL WITH MATCHES. BE SURE THINGS LIKE CIGARETTES AND CIGARS
ARE COMPLETELY EXTINGUISHED BEFORE DISCARDING THEM.

NDZ031-032-040-043-281815-
/O.UPG.KBIS.FW.A.0021.120828T1800Z-120829T0300Z/
/O.NEW.KBIS.FW.W.0029.120828T1800Z-120829T0300Z/
/O.CON.KBIS.FW.A.0022.120829T1500Z-120830T1200Z/
GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN-
406 AM MDT TUE AUG 28 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR DRY GRASSLAND FUELS...LOW RELATIVE HUMIDITY...AND
INCREASING SOUTHEAST WINDS FOR PARTS OF WESTERN NORTH DAKOTA
THIS TUESDAY AFTERNOON AND EVENING...

...FIRE WEATHER WATCH REMAINS IN EFFECT FOR WEDNESDAY AND
WEDNESDAY NIGHT FOR DRY GRASSLAND FUELS...LOW RELATIVE HUMIDITY...AND
SOUTHEAST WINDS FOR WESTERN AND CENTRAL NORTH DAKOTA...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 031 GOLDEN VALLEY...FIRE 
  WEATHER ZONE 032 BILLINGS...FIRE WEATHER ZONE 040 SLOPE AND 
  FIRE WEATHER ZONE 043 BOWMAN.

* WINDS...SOUTHEAST 10 TO 20 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* TEMPERATURES...IN THE UPPER 90S.

* ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY EVENING WITH DRY 
  LIGHTNING POSSIBLE. 

* IMPACTS...POTENTIAL FOR RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

NDZ001-009-017-033-041-044-281815-
/O.NEW.KBIS.FW.W.0029.120828T1800Z-120829T0300Z/
/O.CON.KBIS.FW.A.0022.120829T1500Z-120830T1200Z/
DIVIDE-WILLIAMS-MCKENZIE-STARK-HETTINGER-ADAMS-
506 AM CDT TUE AUG 28 2012 /406 AM MDT TUE AUG 28 2012/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR DRY GRASSLAND
FUELS...LOW RELATIVE HUMIDITY...AND INCREASING SOUTHEAST WINDS FOR
PARTS OF WESTERN NORTH DAKOTA THIS TUESDAY AFTERNOON AND
EVENING...

...FIRE WEATHER WATCH REMAINS IN EFFECT FOR WEDNESDAY AND
WEDNESDAY NIGHT FOR DRY GRASSLAND FUELS...LOW RELATIVE HUMIDITY...AND
SOUTHEAST WINDS FOR WESTERN AND CENTRAL NORTH DAKOTA...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 001 DIVIDE...FIRE WEATHER 
  ZONE 009 WILLIAMS...FIRE WEATHER ZONE 017 MCKENZIE...FIRE 
  WEATHER ZONE 033 STARK...FIRE WEATHER ZONE 041 HETTINGER AND 
  FIRE WEATHER ZONE 044 ADAMS.

* WINDS...SOUTHEAST 10 TO 20 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* TEMPERATURES...IN THE UPPER 90S.

* ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY EVENING WITH DRY 
  LIGHTNING POSSIBLE. 

* IMPACTS...POTENTIAL FOR RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NDZ004-005-012-013-022-281815-
/O.EXA.KBIS.FW.A.0022.120829T1500Z-120830T1200Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-
506 AM CDT TUE AUG 28 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FOR WEDNESDAY AND
WEDNESDAY NIGHT FOR STRONG WINDS...LOW RELATIVE HUMIDITY...WARM
TEMPERATURES AND DRY FUELS FOR MUCH OF WESTERN AND CENTRAL NORTH
DAKOTA...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FIRE
WEATHER WATCH WHICH IS IN EFFECT FOR WEDNESDAY AND WEDNESDAY
NIGHT.

* AFFECTED AREA...FIRE WEATHER ZONE 004 BOTTINEAU...FIRE WEATHER 
  ZONE 005 ROLETTE...FIRE WEATHER ZONE 012 MCHENRY...FIRE 
  WEATHER ZONE 013 PIERCE AND FIRE WEATHER ZONE 022 SHERIDAN.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 30 MPH.

* TIMING...WEDNESDAY AND WEDNESDAY NIGHT

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* TEMPERATURES...IN THE 90S.

* ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY EVENING AND 
  NIGHT WITH DRY LIGHTNING POSSIBLE.

* IMPACTS...POTENTIAL FOR RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

NDZ002-003-010-011-018>021-034-035-042-045-046-281815-
/O.CON.KBIS.FW.A.0022.120829T1500Z-120830T1200Z/
BURKE-RENVILLE-MOUNTRAIL-WARD-DUNN-MERCER-OLIVER-MCLEAN-MORTON-
BURLEIGH-GRANT-SIOUX-EMMONS-
506 AM CDT TUE AUG 28 2012 /406 AM MDT TUE AUG 28 2012/

...FIRE WEATHER WATCH REMAINS IN EFFECT FOR WEDNESDAY AND
WEDNESDAY NIGHT FOR STRONG WINDS...LOW RELATIVE HUMIDITY...WARM
TEMPERATURES AND DRY FUELS FOR MUCH OF WESTERN AND CENTRAL NORTH
DAKOTA...

A FIRE WEATHER WATCH REMAINS IN EFFECT FOR WEDNESDAY AND WEDNESDAY
NIGHT.

* AFFECTED AREA...FIRE WEATHER ZONE 002 BURKE...FIRE WEATHER 
  ZONE 003 RENVILLE...FIRE WEATHER ZONE 010 MOUNTRAIL...FIRE 
  WEATHER ZONE 011 WARD...FIRE WEATHER ZONE 018 DUNN...FIRE 
  WEATHER ZONE 019 MERCER...FIRE WEATHER ZONE 020 OLIVER...FIRE 
  WEATHER ZONE 021 MCLEAN...FIRE WEATHER ZONE 034 MORTON...FIRE 
  WEATHER ZONE 035 BURLEIGH...FIRE WEATHER ZONE 042 GRANT...FIRE 
  WEATHER ZONE 045 SIOUX AND FIRE WEATHER ZONE 046 EMMONS.

* SOUTHERLY WINDS OF 20 MPH ARE FORECAST WEDNESDAY...TURNING 
  WEST DURING THE LATE EVENING AND OVERNIGHT. 

* RELATIVE HUMIDITY NEAR 20 PERCENT.

* WEDNESDAY HIGHS 95 TO 100.

* ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY EVENING AND 
  NIGHT WITH DRY LIGHTNING POSSIBLE.

* IMPACTS...POTENTIAL FOR RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

JP MARTIN

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this fire weather watch went out at Aug 27, 12:24 PM MDT, 1 hour 58 minutes earlier.

Area forecast discussion, Aug 27, 12:24 PM MDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
124 PM CDT MON AUG 27 2012

.DISCUSSION...
FIRE WEATHER IS THE MAIN FORECAST FOCUS THROUGH THE SHORT TERM.
SEE DISCUSSION BELOW FOR ADDITIONAL DETAILS. MADE SOME CHANGES TO
POPS AND WEATHER FOR TONIGHT INTO TUESDAY...ADDING POPS NORTH THIS
EVENING...AND DROPPING THEM FOR TUESDAY MORNING. VERY WARM AIR
ALOFT SHOULD LIMIT THE AREAL COVERAGE...AND WITH THE LIMITED
MOISTURE...THE SEVERE WEATHER THREAT IS LOW.

&&

.AVIATION...27/18Z ISSUANCE...

VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD FOR ALL
TERMINALS. THERE IS A SLIGHT CHANCE THUNDERSTORMS COULD IMPACT
KBIS/KJMS STARTING LATE MONDAY EVENING...HOWEVER...THERE IS SOME
UNCERTAINTY IN COVERAGE AND EXACT TIMING.

&&

.FIRE WEATHER...
A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON AND EVENING FOR
MCKENZIE...GOLDEN VALLEY...BILLINGS...STARK...SLOPE...AND BOWMAN
COUNTIES. DRY GRASSLAND FUELS ARE IN PLACE WHILE SOUTHEAST WINDS
ARE GUSTING AROUND 30 MPH AT TIMES. MINIMUM RH VALUES NEAR OR SLIGHTLY
BELOW 20 PERCENT ARE ALSO EXPECTED.

FOR TUESDAY...VERY HOT AND DRY CONDITIONS WILL AGAIN BE IN PLACE
ACROSS THE WEST. WINDS WILL BE RELATIVELY LIGHT AHEAD OF AN
APPROACHING SURFACE TROUGH...BUT COULD STILL POSE PROBLEMS DUE TO
THEIR VARIABILITY. ADDITIONAL HEADLINES ARE BEING CONSIDERED FOR
TUESDAY. CRITICAL FIRE WEATHER CONDITIONS ARE ALSO POSSIBLE ON
WEDNESDAY AND WEDNESDAY NIGHT WITH THE PASSAGE OF A STRONG COLD FRONT.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR
NDZ017-031>033-040-043.

&&

DISCUSSION/FIRE WEATHER...KINNEY
AVIATION...ACJ
Hazardous weather outlook, Aug 27, 12:31 PM MDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
131 PM CDT MON AUG 27 2012

NDZ017-031>033-040-043-281100-
MCKENZIE-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-BOWMAN-
131 PM CDT MON AUG 27 2012 /1231 PM MDT MON AUG 27 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EVENING.

ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT...BUT THE SEVERE
WEATHER THREAT IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE AGAIN TUESDAY
THROUGH THURSDAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001>005-009>013-018>023-025-034>037-041-042-044>048-050-051-
281100-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-
MORTON-BURLEIGH-KIDDER-STUTSMAN-HETTINGER-GRANT-ADAMS-SIOUX-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
131 PM CDT MON AUG 27 2012 /1231 PM MDT MON AUG 27 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT...BUT THE SEVERE
WEATHER THREAT IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE AGAIN TUESDAY
THROUGH THURSDAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON...WEDNESDAY
NIGHT...AND FRIDAY NIGHT INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KINNEY

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 2:22 PM MDTFire Weather WatchBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 22 more24 hr

Nearby

Fire Weather Watches in North Dakota, 2012Every fire weather watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.